MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA, TROCAR PIN SMOOTH; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. IBALANCE TKA, TROCAR PIN SMOOTH; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number IBALANCE TKA, TROCAR PIN SMOOTH
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint confirmed, the ar-613-50 was stuck inside the ar-611-trlm.Metal burrs were seen around the pin hole.The pin tip is flattened and the hex feature is twisted and broken.A likely cause of the device getting stuck and hex feature breaking is prying/leveraging the pin during use.
 
Event or Problem Description
It was reported during a partial knee replacement a smooth guide pin cold welded into the ar-611-trlm left tibial cutting guide.The surgeon was able to complete the cut with a single pin in place and holding the guide in place.During the procedure a small piece of the ar-601-tbe8 8mm trial broke off.The rep reported the piece was easily retrieved, but thrown out.See source data and image.Additional information received on 1/25/21: the trial poly broke while inserting it for trial.It broke into two distinct pieces while trialing it in the knee.The smaller piece that broke off fell onto the or table and was discarded after assessing that the two pieces accounted for the entire trial component and there was no missing piece.There were no unplanned incisions.The case was completed without difficulty, as the remaining trial component was adequate to trial and the decision for the final implantable component was made.Additional information obtained on 2/4/21: the complaint product (ar-601-tbe8 and ar-611-trlm) was returned for evaluation.The defective pin ar-613-50 (lot: 011950) was returned stuck within the guide.Upon investigation it was noted that ar-613-50 is also broken.
 
Additional Manufacturer Narrative

Brand Name
IBALANCE TKA, TROCAR PIN SMOOTH
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11358089
Report Number1220246-2021-02611
Device Sequence Number13744811
Product Code MDM
UDI-Device Identifier00888867116542
UDI-Public00888867116542
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIBALANCE TKA, TROCAR PIN SMOOTH
Device Catalogue NumberAR-613-50
Device Lot Number011950
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer01/20/2021
Initial Report FDA Received Date02/22/2021
Supplement Report FDA Received Date02/23/2021
Patient Sequence Number1